Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 145, NWS Shreveport, LA

August 11, 2001Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2001, 6:59 PM CDT for Miller County, Arkansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 11, 2001, 6:59 PM CDT (23:59 UTC)
Expired
Aug 11, 2001, 8:00 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Miller County, AR

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:45 PM CDTThunderstorm Wind 52 EFouke, ARLarge oak tree fell and crushed a new car.
Aug 11, 7:45 PM CDTHail 0.88Fouke, AR
Aug 11, 7:45 PM CDTThunderstorm Wind 52 EFouke, ARLarge tree fell across a home producing heavy damage to the roof and frame structure.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS54 KSHV 120002
SVRSHV
ARC091-120100-
/NEW.KSHV.SV.W.0262.112359-120100/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT SAT AUG 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 800 PM CDT

* AT 659 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM OVER 3 MILES SOUTHEAST OF 
TEXARKANA...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOOLEY AT 715 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 800 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:27 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 11, 2:27 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT SAT AUG 11 2001

OUTFLOW BOUNDARY FROM SCENTRAL MS TO RUSTON TO MCCURTAIN COUNTY.
TSTMS FIRING ALONG IT GENERALLY EAST OF RUSTON BUT BY LATER
AFTERNOON SHOULD SEE SOME DEVELOPMENT WESTWARD TOO. ADDITIONAL
CONVECTION TRYING TO COME TOGETHER NEAR FTW AGAIN LIKE YESTERDAY. IN
ALL TONIGHT...HIGHEST POPS NORTH AND NE.

THUS...IT MIGHT DO WELL REPEAT YESTERDAY/S AFD...BUT WE ARE LOOKING
AT BOUNDARIES AND A FRONT WHICH WILL FOCUS CONVECTION... ESPECIALLY
NORTH AND EAST...TONIGHT AND SUNDAY. AVN IS SLIGHTLY SLOWER THAN
YESTERDAYS SOLUTION ABOUT THE DRYING OF THE LOW LEVELS COME
MONDAY...BUT IT AND THE ETA ARE VERY CLOSE WITH EACH OTHER. NGM
ISN/T TOO FAR BEHIND BUT LETS THE MOISTURE LOITER ABOUT A TAD
LONGER. MY POPS FOR MONDAY WILL UNDERCUT MOS GUIDANCE...FROM NO POPS
FAR NORTH TO 40 PERCENT SE.

ALL OF THIS JUNK IS SLATED TO BE EJECTED DURING MONDAY BY NW FLOW AS
EASTERN TROF AMPLIFIES AND SFC FRONT GETS SHOVED TO OUR SOUTH. NEW
MRF HAS RETURN MOISTURE FOR THE NW ON THURSDAY...BUT BEING THIS FAR
IT OUT WILL ONLY PROMPT ME TO CHANGE THE MOSTLY CLEAR TO PARTLY
CLOUDY. BANKING THAT PRECIP WILL BE TOO ISOLATED TO MENTION AT THIS
TIME. IS OCTOBER HERE YET? 17

PRELIMS...

SHV 75/95/75/95/72 3432
MLU 75/92/72/92/70 4432
TXK 73/92/70/93/70 4422
TYR 75/95/75/95/72 2332
LFK 74/96/73/93/72 1233

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.